MAUDE Adverse Event Report: THORATEC CORPORATION VECTRA VASCULAR ACCESS GRAFT (D: 6MM, L: 40CM); PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER

THORATEC CORPORATION VECTRA VASCULAR ACCESS GRAFT (D: 6MM, L: 40CM); PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Model Number 10007187
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device broke when pulled to adjust the position after being placed under the skin.The outer layer was peeling and torn.The patient was not injured.The account requested the manufacturing history.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the report of damage to the vectra vascular access graft could not be confirmed because no product was returned for investigation.The customer reported that the graft was placed under the skin and then pulled to adjust the position.This resulted in peeling and tearing to the outer layer.It was reported that no product would be returned for evaluation.Review of the manufacturing documentation for the graft lot found no deviations from manufacturing or quality assurance specifications, which includes visual and dimensional inspection of the grafts.The vectra vascular access graft instructions for use states that the graft should not be pulled (axially elongated) or stretched during handling at implantation.Excessive elongation or stretching of the graft will damage the microporous layers of the graft.Graft preparation and implantation are addressed in the vectra vascular access graft (vag) instructions for use (ifu).The ifu states that the graft should not be pulled (axially elongated) or stretched during handling at implantation.The graft should be trimmed long enough to prevent stress on the anastomosis and allow for a full range of body motion when implanted.Excessive elongation or stretching of the graft will damage the microporous layers of the graft.The ifu states that the vectra sheath tunneler should be used to minimize subcutaneous trauma and the force required to position the graft during implant.Tunneling permits graft placement without pulling - which can produce excessive forces that result in damage to the graft microporous layers.When positioning and trimming the graft, avoid those areas of less dense reinforcement, especially near the anastomotic end.The non-reinforced segment must be trimmed to allow for proper sizing of the graft.The tunneling section of the ifu states that the vectra vag tunnelers (except for the full curve tunneler which can only be used the 5mm) can be used with either the 5mm or 6mm vectra vag.Liberally irrigate the inside of the tunneler sheath as well as all surfaces of the graft with a sterile solution of normal physiologic saline to facilitate slipping the graft through the tunneler.Care should be taken to push rather than pull the graft through the tunneler.The vectra vag can be implanted using either a one-sheath or two-sheath technique and instructions for each are provided.These instructions includes steps that ¿insert the vectra vag into the subcutaneously placed sheath and gently push the graft through using a rotating motion if necessary, while irrigating liberally with sterile saline.¿ no further information was provided.The manufacturer is closing the file on this event.

Brand Name
VECTRA VASCULAR ACCESS GRAFT (D: 6MM, L: 40CM)
Common Device Name
PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
MDR Report Key11673505
Report Number2916596-2021-01979
Device Sequence Number19580054
Product Code DSY
UDI-Device Identifier00813024011453
UDI-Public00813024011453
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/03/2025
Device Model Number10007187
Device Catalogue Number10002-6050-001
Device Lot Number202315
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/02/2021
Supplement Date Received by Manufacturer07/08/2021
Initial Report FDA Received Date04/15/2021
Supplement Report FDA Received Date07/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1